Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 8, 2011, 5:15 PM CDT for Stevens County, Minnesota. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2011, 5:15 PM CDT (22:15 UTC)
- Expired
- May 8, 2011, 6:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Twin Cities, MN
County Stevens County, MN
The radar
The Aberdeen radar (KABR), 171 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 662 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WWUS83 KMPX 082215
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT SUN MAY 8 2011
MNZ047-054>056-082330-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-
515 PM CDT SUN MAY 8 2011
AT 510 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS 14 MILES WEST OF REVILLO. THESE STORMS WERE MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS...IN ADDITION A FEW CLOUD TO GROUND LIGHTNING STRIKES ARE
EXPECTED.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NASSAU.
BELLINGHAM.
LOUISBURG.
APPLETON.
CHOKIO.
ALBERTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4528 9645 4526 9632 4520 9617 4520 9612
4540 9614 4541 9625 4576 9627 4577 9599
4508 9592 4496 9646
TIME...MOT...LOC 2210Z 240DEG 30KT 4508 9682
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 8, 3:35 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 8, 3:35 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT SUN MAY 8 2011 .DISCUSSION... LATEST RADAR LOOP SHOWING BAND OF RAIN EXITING EAST CENTRAL MN. WATER VAPOR IMAGERY SHOWING SHORT WAVE LIFTING NORTH AND EAST. THIS IN COMBINATION WITH LOW LEVEL WAA/FRONTO WAS ENOUGH TO CONTINUE THE RAIN THREAT EAST THIS AFTERNOON...AND NOW INTO THE EVENING. ISOLD THUNDER ON THE WESTERN PERIPHERY OF BEST INSTABILITY...WHICH RIDES ACROSS FAR WESTERN MN AT THIS TIME. LATEST RUC SHOWING THIS BOUNDARY SHIFTING EAST OVERNIGHT. HRRR AND LOCAL 4KM WRFARW REFLECTIVITY SHOWING REDEVELOPMENT OVER SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. MODELS SUGGEST ANOTHER WEAK SHORT WAVE LIFTING TO THE NORTHEAST ACROSS THE CWA DURING THE NIGHT. WILL CONTINUE TREND OF LIKELY POPS DEVELOPING OVER THE WEST AND SPREADING EAST BY MORNING. ELEVATED HAIL THREAT ACROSS MUCH OF THE MN AREA AS WELL. THIS MOVES EAST DURING MONDAY MORNING. QUESTION REMAINS IF THERE WILL BE ENOUGH TIME/CLEARING FOR DESTABILIZATION WILL BE STRONG ENOUGH TO GENERATE SIGNIFICANT CONVECTION INTO THE EVENING. SURFACE WARM FRONT IS FORECAST TO LIFT SLOWLY INTO FAR SOUTHERN MINNESOTA LATER MONDAY NIGHT AND ADVANCE NORTH INTO CENTRAL MINNESOTA BY MIDDAY TUESDAY. STRONG INSTABILITY AND FAVORABLE SHEAR INDICATES POTENTIAL FOR SEVERE WEATHER IF MID LEVEL WARM CAP CAN BE ERODED BY LATE AFTERNOON. WILL CONTINUE TREND OF CHANCE POPS NORTH OF THE BOUNDARY. CLOUDS EXPECTED TO REMAIN MONDAY AND MONDAY NIGHT AND GRADUALLY LIFT NORTH TUESDAY. IF SUN BREAKS OUT TUESDAY AFTERNOON...TEMPERATURES WILL HAVE NO PROBLEM WARMING THROUGH THE MID 80S TUESDAY AFTERNOON. DEVELOPMENT AND MOVEMENT OF THE UPPER TROUGH FOR THE LONGER TERM STILL A PROBLEM. GFS STILL WANTS TO LIFT SECONDARY LOW NORTHEAST AND MERGE IT WITH PREVIOUS UPPER LOW THAT LIFTED SURFACE WARM FRONT INTO SOUTHERN MINNESOTA. THIS GENERATES CLO USED LOW OVER THE AREA WELL INTO THE WE EKEND. THE 12Z ECMWF IS SLOWER WITH THIS SECONDARY LOW///AS IT RIDES NORTHEAST INTO ACROSS THE UPPER RIDGE/BLOCK OVER THE EASTERN CONUS. THIS CUTS OFF THE LOW FARTHER SOUTH...BUT LEAVES CWA IN A FAVORABLE LIFT ZONE FOR SHOWERS/THUNDERSTORMS. IT STILL LOOKS RATHER WET THROUGH THE WEEK AND THIS MAY LINGER INTO THE WEEKEND...ESPECIALLY OVER SOUTHERN MINNESOTA. COOLER THAN NORMAL FOR LATE IN THE WEEKEND/INTO THE WEEKEND AS SYSTEM MOVES THROUGH. && .AVIATION.../18Z TAF ISSUANCE/ UPPER LEVEL WAVE OVER NEBRASKA AND AND LOW LEVEL ADVECTION OVER AT LEAST THE MN PART OF THE FORECAST AREA WILL MAINTAIN AND AREA OF AREA OF SHOWERS THIS AFTERNOON OVER MOST OF THE AREA BUT WEAKENING AS THEY MOVE FARTHER EAST INTO WI. VFR CONDITIONS EXPECTED INTO TONIGHT BUT LOW END VFR CIGS DOWN TO 040 ARE POSSIBLE IN THE AREA OF SHOWERS. ISOLATED THUNDER POSSIBLE FROM KAXN TO KRWF INTO EARLY AFTERNOON. MOST OF THE SHOWERS MOVING OFF TO THE NORTHEAST DURING THE EVENING...BUT RENEWED DEVELOPMENT EXPECTED LATER TONIGHT WITH MORE INSTABILITY MOVING INTO THE AREA. GREATEST RISK OF THUNDERSTORMS GENERALLY EAST OF KAXN TO KRWF FROM 09Z- 13Z. VSBYS AS LOW AS 4SM WITH CIGS JUST INTO MVFR. ALSO A RISK OF MVFR CIGS BECOMING MORE WIDESPREAD OVER THE ENTIRE AREA AFTER 12Z NORTH OF AN ADVANCING WARM FRONT. WINDS GENERALLY SE 10 TO 15 KNOTS..A FEW GUSTS 20-25 KNOTS OVER MN AREAS THIS AFTERNOON...THEN AGAIN BEYOND THIS PERIOD LATER MONDAY. KMSP...SHOWERS MOVING INTO THE AREA DURING THE EARLY PART OF THE AFTERNOON WITH CIGS AS LOW AS 040-050. VFR CONDITIONS CONTINUING INTO THE EVENING AS THE SHOWERS MOVE OUT. AN INCREASING RISK OF THUNDER AFTER 09Z WITH CIGS APPROACHING MVFR AND VSBYS 5SM. SHOWER AND THUNDERSTORM CHANCE CONTINUING UNTIL 13Z...BUT INCREASING RISK OF MVFR CIGS NORTH OF THE WARM FRONT. SOUTHEAST WINDS 10-15 KNOTS WITH A FEW GUSTS TO 22 KNOTS THIS AFTERNOON...THEN AGAIN AFTER 14Z MONDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JPR
Hazardous weather outlook, May 8, 12:57 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1257 PM CDT SUN MAY 8 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1257 PM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ACROSS WEST CENTRAL AND PORTIONS OF SOUTHWEST MINNESOTA. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE FORECAST AREA LATE TONIGHT. DUE TO INCREASING WIND SHEAR AND INSTABILITY...A FEW STORMS LATE TONIGHT ALONG THE IOWA AND SOUTH DAKOTA BORDERS MAY PRODUCE ISOLATED SEVERE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY AS A WARM FRONT MOVES NORTH ACROSS MINNESOTA. THE MAIN THREAT WILL BE LARGE HAIL AND SEVERE WIND GUSTS. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE THREAT OVERNIGHT...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 8, 5:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT SUN MAY 8 2011
MNZ047-054>056-082330-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-
515 PM CDT SUN MAY 8 2011
AT 510 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS 14 MILES WEST OF REVILLO. THESE STORMS WERE MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS...IN ADDITION A FEW CLOUD TO GROUND LIGHTNING STRIKES ARE
EXPECTED.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NASSAU.
BELLINGHAM.
LOUISBURG.
APPLETON.
CHOKIO.
ALBERTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4528 9645 4526 9632 4520 9617 4520 9612
4540 9614 4541 9625 4576 9627 4577 9599
4508 9592 4496 9646
TIME...MOT...LOC 2210Z 240DEG 30KT 4508 9682
CLFNearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.